MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BALL 5IN; E-Z CLEAN BALL 5 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BALL 5IN; E-Z CLEAN BALL 5 INCH
Model Number 0009
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Additional information was requested, and the following was obtained: could you please confirm if the insulation missed fell off inside the patient? what is the current status of the patient? answer = patient did not experience any issues and has not come back with complications/problems.The customer does not see it as a risk if the piece would have fallen off during the procedure (probably came out already then) and has not intended to call in the patient for a check up.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: we need to know if the surgeon believes that the detached insulation piece was fallen into the patient and was not retrieved.Was the detached insulation piece fallen into the patient and not retrieved (yes or no)? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, a problem was detected after surgery, part of insulation missing and could not be found.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/27/2021.The product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.During the visual inspection, the tip of the electrode was found burnt and the metal was melted.The further evaluation found a hole in the insulation on the electrode which was exposing the metal shaft.Due to the condition of the electrode no functional testing could be performed.It should be noted that product failure is multifactorial.The most likely cause of the melting and burnt areas of the tip of the electrodes is due to the device being used in an excessive high-power setting and prolonged activations during use.The most likely cause of the insulation damage is due to the device being damaged by sharp objects or other devices.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.Additional information was requested, and the following was obtained: was the detached insulation piece fallen into the patient and not retrieved (yes or no)? no more information can be obtained.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/9/2021.Correct data on mwr-20042021-0000942269: h6 testing of actual/ suspected device (b01).

Brand Name
E-Z CLEAN BALL 5IN
Common Device Name
E-Z CLEAN BALL 5 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key11626942
Report Number1721194-2021-00025
Device Sequence Number3667703
Product Code GEI
UDI-Device Identifier10614559100042
UDI-Public10614559100042
Combination Product (Y/N)N
PMA/510(K) Number
K862221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number0009
Device Catalogue Number0009
Device Lot Number200442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/20/2021
06/08/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date04/27/2021
06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1